MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 22X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 22X1-1/2 RB; PISTON SYRINGE
Catalog Number 309574
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of syringe 3ml ll w/ndl 22x1-1/2 rb experienced foreign matter contamination which was noted during use.The following information was provided by the initial reporter: material no.: 309574 batch no.: 9008859.Verbatim: customer noticed a white, waxy liquid when using the syringe and was wondering if this was normal.Customer wants to know if it is ok to use the syringes or if they need to be returned.
 
Additional Manufacturer Narrative
H.6.Investigation: one photo of cannula with brown hub was received and evaluated.It was observed the was a white foreign matter attached to the cannula near the tip.It appeared to be epoxy used to secure the cannula to the hub and was rejectable per product specification.Potential root cause for the epoxy on needle defect is associated with the needle manufacturing process.The photo was evaluated at the needle manufacturing site for evaluation and potential root cause determination.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.
 
Event or Problem Description
It was reported that an unspecified number of syringe 3ml ll w/ndl 22x1-1/2 rb experienced foreign matter contamination which was noted during use.The following information was provided by the initial reporter: material no.: 309574; batch no.: 9008859.Verbatim: customer noticed a white, waxy liquid when using the syringe and was wondering if this was normal.Customer wants to know if it is ok to use the syringes or if they need to be returned.

Brand Name
SYRINGE 3ML LL W/NDL 22X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9355484
Report Number1213809-2019-01165
Device Sequence Number535238
Product Code FMF
UDI-Device Identifier30382903095743
UDI-Public30382903095743
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Catalogue Number309574
Device Lot Number9008859
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;